MAUDE Adverse Event Report: BMC MEDICAL CO., LTD. LUNA G3 APAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

BMC MEDICAL CO., LTD. LUNA G3 APAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number G3 A20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/28/2025
Type of Reportable Event Death
Event or Problem Description
On january 3rd, 2026, the manufacturer received a complaint from the importer.The content of the complaint was as follows:customer reported: my team received a call from chi pulmonary asking for a download on a cpap machine.They notified us that they were contacted by qli on a mutual patient and were notified that the patient passed while using the device.After speaking with qli - they are wanting to double check that a manual download matches what was pulled on react connect.They will be bringing the device to us to pull a dl on the sd card.Per the react connect dl, the patient did not use the device the night of his passing on (b)(6) 2025.We will quarantine the device after pulling the sd card.This device is qli owned but was provided by focus.There is no allegation of the device causing or contributing to the death on (b)(6) 2026, manufacturer bmc received the 3500a report that importer react health was about to submit.The content of the report is as follows:3b medical, inc.Dba react health was contacted by a durable medical equipment (dme) provider advising that a patient had passed away while using a luna g3 apap device.The dme had been contacted by the patient's rehabilitation facility requesting assistance with obtaining the device's electronic data for review as part of their investigation.According to the dme, the patient had been using this device for about a year,along with a resmed airfit f20 full face mask (large).The patient was not using the cpap as a life-supporting device.On the day that the patient passed away, the facility advised that there were no abnormalities as far as treatments, medication administration, nor were there any abnormal manifestations of his physical symptoms.The patient was not transported to the hospital for treatment.Ems was contacted and they pronounced his death at the facility.The dme downloaded the device's sd card and provided the results to 3b, who in turn provided the information to the device manufacturer for analysis.3b and the manufacturer were also able to download the device's data from react health connect and confirmed that the data sets matched.Upon review of the data, it was determined that the device was last used on (b)(6) 2025 - two days prior to the patient's death.It was confirmed that the device was not powered on and in use when the patient died.The facility's director of nursing later advised 3b that the incident is still under investigation.The device has been returned to the manufacturer for an evaluation.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.
 
Additional Manufacturer Narrative
After being notified of the event,the manufacture promptly initiated an investigation.A comprehensive review of the importer's complaint records and the device usage data from the i code connect indicates that the device was not used on the day of the patient's passing.Additionally, the complaint records provided by the importer reveals that the attending physician at the medical institution did not identify any direct correlation between the device and the patient's passing.Based on all available evidence,the manufacturer initially concluded that there was no evidence establishing a direct relationship between the device and the patient passing.The device was returned to the manufacturer on january 26,2026.The manufacturer is currently conducting an engineering investigation,if more information becomes available,a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The manufacturer conducted an engineering investigation after receiving the device.An inspection of the external condition of the device was performed: the returned main unit, adapter, sd card, water chamber and filter cotton were all in good appearance; however, the filter cotton accompanying the device was not the original manufacturer's filter cotton.Evaluation of the device revealed no device faults.The device passed all performance and functional tests as well as technical test analyses.The usage data extracted from the returned sd card was consistent with the data stored internally in the device.Analysis of this data revealed that the last use of the device occurred at 23:02:14 on december 27, 2025.After operating for only 19 seconds, it was manually powered off and has not been activated for treatment since then.In addition, the usage data from the three days prior to the last startup showed that the machine operated normally except for excessive air leakage during use.It was noted that the patient used a mask not recommended in the manufacturer's instructions for use.In conjunction with the patient's past medical conditions, it is speculated that the severe air leakage may have been caused by improper mask fitting by the patient.In conclusion, based on the comprehensive investigation and analysis, combined with the historical usage data of the device, the intact and normal condition of the device, as well as the patient's past medical conditions, the manufacturer concludes that the patient's passing in the reported incident was unrelated to the device.In addition, the manufacturer has taken into consideration that the patient used a non-recommended mask.However, as the importer and the user institution could not provide the mask involved in the incident, the manufacturer is unable to conduct further investigation to confirm whether the incident was caused by an abnormality of the mask safety valve.The manufacturer will continue to follow up on information feedback from the importer and user institution, if more information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2026, the manufacturer received a complaint from the importer.The content of the complaint was as follows: customer reported: my team received a call from (b)(4) asking for a download on a cpap machine.They notified us that they were contacted by (b)(4) on a mutual patient and were notified that the patient passed while using the device.After speaking with (b)(4) - they are wanting to doublecheck that a manual download matches what was pulled on react connect.They will be bringing the device to us to pull a dl on the sd card.Per the react connect dl, the patient did not use the device the night of his passing on (b)(6) 2025.We will quarantine the device after pulling the sd card.This device is (b)(4) owned but was provided by focus.There is no allegation of the device causing or contributing to the death.On (b)(6) 2026, manufacturer bmc received the 3500a report that importer react health was about to submit.The content of the report is as follows:3b medical, inc.Dba react health was contacted by a durable medical equipment (dme) provider advising that a patient had passed away while using a luna g3 apap device.The dme had been contacted by the patient's rehabilitation facility requesting assistance with obtaining the device's electronic data for review as part of their investigation.According to the dme, the patient had been using this device for about a year, along with a resmed airfit f20 full face mask (large).The patient was not using the cpap as a life-supporting device.On the day that the patient passed away, the facility advised that there were no abnormalities as far as treatments, medication administration, nor were there any abnormal manifestations of his physical symptoms.The patient was not transported to the hospital for treatment.Ems was contacted and they pronounced his death at the facility.The dme downloaded the device's sd card and provided the results to 3b, who in turn provided the information to the device manufacturer for analysis.3b and the manufacturer were also able to download the device's data from react health connect and confirmed that the data sets matched.Upon review of the data, it was determined that the device was last used on (b)(6) 2025 - two days prior to the patient's death.It was confirmed that the device was not powered on and in use when the patient died.The facility's director of nursing later advised 3b that the incident is still under investigation.The device has been returned to the manufacturer for an evaluation.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.

Brand Name
LUNA G3 APAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
BMC MEDICAL CO., LTD.
room 10, 17f, building 4,
huiya plaza, no.16 lize road
beijing, fengtai district CN 1 0007
CH  CN 100073
Manufacturer (Section G)
BMC (TIANJIN) MEDICAL CO., LTD
building c20,
venture headquarters base, no.
wuqing district, tianjin CN 1 0007
CH   CN 100073
Manufacturer Contact
ning xu
building c20,
venture headquarters base, no.18 fuyuan street
wuqing district, tianjin CN 30-1799
CH   CN 301799
MDR Report Key24197303
Report Number3008566132-2026-00001
Device Sequence Number21336189
Product Code BZD
UDI-Device Identifier06948538363331
UDI-Public(01)06948538363331(11)230403
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K201620
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG3 A20
Device Catalogue NumberLG3600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2026
Supplement Date Received by Manufacturer01/03/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite